Minnesota, 2004

Hail in Minnesota, May 7, 2004

May 7, 2004 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at May 7, 8:10 PM CST, 2 hours 37 minutes earlier.

Area forecast discussion, May 7, 8:10 PM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CDT FRI MAY 7 2004

.DISCUSSION...

FRONTAL ZONE APPROACHING SLOWLY NWRD TOWARD PLATTE RIVER IN ERN
NEBRASKA BASED ON KOAX RADAR AND MORE COARSE SFC ANLYS...BUT MY OH
MY IS IT CAPPED TO SFC BASED CONVECTION. PREFERRED LOCATION FOR
ANYTHING ACTIVE WOULD SEEM TO BE WHERE STLT HAS INDICATED PERSISTENT
ZONE OF ACC ABV LOW LVL ELY FLOW SC FIELD FM WAKE OF LAST NIGHTS
RAINFALL IN IA...FM FAR SERN SD INTO NW IA AND SRN SW MN.  WK
DISTURBANCE HELPING IN INITIATION OF CELLS N OF BLACK HILLS...WITH
SECONDARY WAVE IN SCNTRL SD AND NCNTRL NE ATTM...MUCH WEAKER THAN
FORMER THOUGH...BUT REALLY STARTING TO BACK WNDS AND INCRS LOW LVL
CONVERGENCE TO S...WITH MORE ELEVATED CONVERGENCE SUGGESTED TO LOCK
IN NORTH OF THAT ACRS MAINLY SERN HALF OR SO OF CWA.  WL HAVE TO
WATCH TO SEE IF THESE ATTEMPT TO INVOLVE LLJ LTR IN LIFE AND MORE
MORE ESE TOWARD NRN CWA...BUT INCRS IN CONVERGENCE AND LOCATION
RIGHT ON EDGE OF STRONGER CAP FAVORS MOVING SOME PCPN INTO MORE
NOCTURNAL REALM ACRS S.

UPDATED TO INCRS POPS FARTHER INTO NIGHT ACRS SRN TIER...AND REALIGN
QPF WITH EXPECTATIONS OF MORE NOCTURNAL ACTIVITY. DEGREE OF ELEVATED
INSTABILITY WOULD SUGGEST AT LEAST A LARGE HAIL THREAT WITH STRONGER
STORMS SERN HALF OF CWA WHICH DVLP. MOST OF THE SHEAR IS LO LVL AND
NOT TOO USABLE FOR DEVELOPING ELEVATED STORMS...BUT BELT OF SLIGHTLY
STRONGER FLOW ALFT AS HEAD NORTH THRU CWA.

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

CHAPMAN
Hazardous weather outlook, May 7, 9:58 AM CST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1058 AM CDT FRI MAY 7 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED ELEVATED THUNDERSTORMS ARE POSSIBLE VERY LATE THIS
AFTERNOON...BUT LIKELY INTO THE EVENING...MAINLY EAST OF A LINE
FROM YANKTON TO BROOKINGS.  SOME OF THE STORMS MAY BECOME SEVERE
AND COULD PRODUCE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...THUNDERSTORMS WILL AGAIN THREATEN THE AREA...WITH A
BETTER POTENTIAL TO BE MORE WIDESPREAD AND ORGANIZED. ADDITIONAL
MOISTURE IN THE LOW LEVELS...AS WELL AS A FAVORABLE WIND
PROFILE... SHOULD ALLOW SUPERCELLS TO DEVELOP. STRONG STRAIGHT
LINE WINDS... LARGE HAIL AND ISOLATED TORNADOES WILL ALL BE
POSSIBLE. THE MAIN THREAT FOR TORNADOES SHOULD BE EAST OF
INTERSTATE 29 AND SOUTH OF INTERSTATE 90.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM...EAST OF A LINE
FROM YAKNTON TO BROOKINGS.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 HACKER

The radar

The Sioux Falls radar (KFSD), 99 km away, was scanning. The volume nearest the first event began at 04:48 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Nobles

When
May 7, 10:47 PM CST
Where
Nobles County, 2 mi SW of Brewster
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.683, -95.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402612.